Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 79, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 12, 2000, 1:45 PM CDT for Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 12, 2000, 1:45 PM CDT (18:45 UTC)
- Expired
- Sep 12, 2000, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 121844 FFWFWD TXC257-122145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 145 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... KAUFMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CDT * AT 145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE NORTHWESTERN TWO THIRDS OF KAUFMAN COUNTY. THE RAIN WAS MOVING SOUTHEAST SLOWLY. STREET FLOODING HAS BEEN REPORT IN TERRELL. * LOCATIONS IN THE WARNING INCLUDE KEMP...KAUFMAN...FORNEY AND CRANDALL. LAT...LON 3279 9650 3241 9649 3238 9608 3283 9610
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 11:50 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 12, 11:50 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT TUE SEP 12 2000 AIRMASS IS VERY UNSTABLE THIS MORNING. A LINE OF THUNDERSTORMS THAT DEVELOPED WEST OF THE METROPLEX HAD MOVED VERY LITTLE. DOPPLER RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN IN WEST COOKE AND EAST MONTAGUE COUNTIES PROMPTED A FLASH FLOOD WARNING FOR THAT AREA. THAT SAME LINE OF STORMS ALSO PRODUCED HEAVY RAIN IN EAST WISE COUNTY. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON...GENERALLY EAST OF A BOWIE...LAMPASAS LINE AS COLD FRONT MOVES INTO THE REGION. HAVE UPDATED FORECAST TO REFLECT SAME. NOT EVERYBODY WILL GET WET AND THERE REMAINS A POSSIBILITY THAT DFW COULD BE PASSED BY WITH THE RAIN. BUT WHAT RAIN THERE IS...IS GRATEFULLY WELCOMED BY MOST FOLKS. 82 .FTW...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Sep 12, 10:00 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 4 hr |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 60 min |
| Sep 12, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 47 min |
| Sep 12, 3:24 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.